MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX HYBRID QUICK TURN INSERTION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX HYBRID QUICK TURN INSERTION DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511820
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip of a reflex hybrid quick turn insertion driver bent while loading the screw on the back table during surgery.The procedure was successfully completed without delay and with no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Visual inspection: tip of the device was confirmed to be slightly bent laterally.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.As the device was manufactured in 2012, it is likely that repeated use of the instrument during its service life weakened the material integrity at the tip, contributing to tip deformation.
 
Event or Problem Description

Brand Name
REFLEX HYBRID QUICK TURN INSERTION DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11439981
Report Number0009617544-2021-00035
Device Sequence Number3523545
Product Code LXH
UDI-Device Identifier07613327270945
UDI-Public07613327270945
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511820
Device Catalogue Number48511820
Device Lot Number125753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer05/30/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1